Alert archive / California / Wind Advisories in 2022
Wind Advisory 38, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 6, 2022, 2:51 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 7, 2022, 12:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2022, 2:51 AM PDT (09:51 UTC)
- In effect from
- May 7, 2022, 12:00 PM PDT
- Expired
- May 8, 2022, 3:04 AM PDT
- In force
- 15 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2781 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
084 WWUS76 KSGX 060951 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 251 AM PDT Fri May 6 2022 CAZ055-056-058-060>062-065-062300- /O.NEW.KSGX.WI.Y.0038.220507T1900Z-220510T0100Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 251 AM PDT Fri May 6 2022 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 PM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From noon Saturday to 6 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected on Sunday during the afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
6 follow-up statements
410 WWUS76 KSGX 062015 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 115 PM PDT Fri May 6 2022 CAZ055-056-058-060>062-065-070530- /O.CON.KSGX.WI.Y.0038.220507T1900Z-220510T0100Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 115 PM PDT Fri May 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO 6 PM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. Local gusts near 70 mph in wind prone locations. * WHERE...San Diego County Deserts, Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains. * WHEN...From noon Saturday to 6 PM PDT Monday. Strongest winds are expected Sunday during the afternoon and evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO For more information from the National Weather Service visit http://weather.gov/sandiego
939 WWUS76 KSGX 070300 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 800 PM PDT Fri May 6 2022 CAZ055-056-058-060>062-065-071100- /O.CON.KSGX.WI.Y.0038.220507T1900Z-220510T0100Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 800 PM PDT Fri May 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO 6 PM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. Local gusts near 70 mph in wind prone locations. * WHERE...San Diego County Deserts, Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains. * WHEN...From noon Saturday to 6 PM PDT Monday. Strongest winds are expected Sunday during the afternoon and evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
939 WWUS76 KSGX 071053 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 353 AM PDT Sat May 7 2022 CAZ055-056-058-060>062-065-072000- /O.CON.KSGX.WI.Y.0038.220507T1900Z-220510T0100Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 353 AM PDT Sat May 7 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MONDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. Local gusts near 70 mph in wind prone locations. * WHERE...San Diego County Deserts, Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains. * WHEN...From noon Saturday to 6 PM Monday. Strongest winds are expected Sunday afternoon and evening. * IMPACTS...Reducing visibility in blowing sand in the deserts. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ Moede
267 WWUS76 KSGX 072020 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 120 PM PDT Sat May 7 2022 CAZ055-056-058-060>062-065-080500- /O.CON.KSGX.WI.Y.0038.000000T0000Z-220510T0100Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 120 PM PDT Sat May 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. Local gusts near 70 mph in wind prone locations. * WHERE...San Diego County Deserts, Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains. * WHEN...Through 6 PM Monday. Strongest winds are expected Sunday afternoon and evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for those in high profile vehicles. Areas of blowing dust can suddenly reduce visibility to near zero. Tree limbs could be blown down, and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
771 WWUS76 KSGX 080457 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 957 PM PDT Sat May 7 2022 CAZ055-056-058-060>062-065-081300- /O.CON.KSGX.WI.Y.0038.000000T0000Z-220510T0100Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 957 PM PDT Sat May 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. Local gusts near 70 mph in wind prone locations. * WHERE...San Diego County Deserts, Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains. * WHEN...Through 6 PM Monday. Strongest winds are expected Sunday afternoon and evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for those in high profile vehicles. Areas of blowing dust can suddenly reduce visibility to near zero. Tree limbs could be blown down, and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Maxwell
229 WWUS76 KSGX 081004 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 304 AM PDT Sun May 8 2022 CAZ055-056-058-060>062-065-082000- /O.UPG.KSGX.WI.Y.0038.000000T0000Z-220510T0100Z/ /O.NEW.KSGX.HW.W.0008.220508T1004Z-220509T0900Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 304 AM PDT Sun May 8 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM MONDAY... * WHAT...West winds increasing to 25 to 35 mph with gusts to 65 mph this afternoon and evening. Localized wind gusts in excess of 75 mph in the most wind prone areas. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Winds increasing this morning with the strongest, most damaging winds surfacing this afternoon and evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing sand will reduce visibilities in the deserts. Strong crosswinds will make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ Moede
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 5, 9:40 PM PDT, 5 hours 11 minutes earlier.
Area forecast discussion, May 5, 9:40 PM PDT, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service San Diego CA 940 PM PDT Thu May 5 2022 .SYNOPSIS... High pressure aloft will bring fair warm weather inland through Friday, except for areas of coastal low clouds and fog, mainly during the nights and mornings. A broad and eventually deep trough of low pressure will prevail over the West Coast this weekend through at least the middle of next week and bring much cooler weather along with windy conditions in the mountains, deserts and at times even along the coast. Coastal low clouds will likely extend well inland at times as well, possibly to the mountain slopes. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Quite the temp contrast from the coast to inland areas as is typical for May. Highs today range from 63 at Oceanside Harbor to 105 at Ocotillo Wells. Marine layer low cloudiness is forming near the coast this evening and will continue to fill in and remain near the coast overnight. No changes to the forecast are needed this evening. See previous discussion below... Skies were mostly clear across the region with mostly warm weather as temperatures ranged from the upper 60s near the coast to mostly 80s in the valleys with upper 90s to around 100 in the lower deserts. Stratus was 10-20 miles off the coast in most areas. Aircraft soundings out of SAN indicate the marine inversion down to 600-700 feet MSL, and since the marine inversion is rather strong (8- 10 deg C), there could be locally dense fog over higher coastal terrain late tonight and/or early Thursday. A moderate ridge of high pressure will continue to move east over the Southwest while broad troughing prevails over the northeastern Pacific with a strong zonal jet stream a little north of 40 deg N Latitude with 250 MB winds a little over 150 knots in some locations. That northeastern Pacific trough will shift to the West Coast this weekend and deepen considerably early next week. After the warm weather inland today and Friday, a notable cooling trend will occur Saturday over most areas, though the deserts may not cool much until Sunday. Temperatures in some areas could be 10-20 deg F below normal on some days early next week, depending on the timing of the waves associated with the trough and effects of the marine layer which could deepen and cover a lot of mountain areas. Some of the model guidance suggests temperatures only in the 70s in the lower deserts by Tuesday or Wednesday of next week. Some of the ENS members suggest light precipitation in some areas from the mountain slopes west to the coast early next week, but NBM still has all PoPs below 10 percent, and with uncertainty in timing, will not include any precipitation in the forecast. If precipitation occurs, it would almost certainly be just a few hundredths. Winds will be quite a concern as synoptic conditions, including strong surface pressure gradients and tight height gradients aloft, will combine with possible mountain wave activity. Gusts could exceed 60 MPH in some locations from the mountain crests east into the deserts about anytime from Sunday through Wednesday (some increase in wind later Saturday too--locally 50 MPH), and windy conditions will occur in the coastal waters, possibly extending onto coastal land areas at times. Model guidance diverges substantially after Wednesday, so it is difficult to say how soon temperatures will increase again after the cool spell of early next week. && .AVIATION... 060345Z...Coast and lower valleys...Low clouds spreading inland, with bases around 700 feet MSL and tops near 1500 feet MSL extending about 15 miles inland by 14Z Friday. Vis locally below 3sm in fog on higher coastal terrain. Risk of CIG impacts at KSAN, KCRQ and KSNA is moderate-high 06Z-16Z, so moderate to high confidence in timing of the low clouds at coastal TAF sites tonight. Clouds clearing back to over the coastal waters by 17Z Friday. Elsewhere...SCT-BKN clouds at or abv 20000 ft MSL with unrestricted VIS through tonight. && .MARINE... No hazardous marine weather is expected through Saturday morning. Stronger northwest winds and building seas will likely develop late Saturday, increasing Sunday and Monday, generating hazardous winds and seas. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Maxwell AVIATION/MARINE...PG
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:02 PM PDT | Small Craft Advisory | SGX | 5 days |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.